Flush, Blush or Plush?

The Menopause-in-a-Box sucks.
I was beginning to hope that as with some medications, the body gets used to it and calms down without too much protest.
I should have known better, and not got sucked into a false sense of security at night.

I’ve had plenty of practice going red in the face. Easily embarrassed as a child (and adult too come to think of it), blushing scarlet wasn’t all down to the heat of the room.
blush-parrotAnytime attention was on me, whoosh! Feel the heat and get the eggs out for frying.
In my thirties, I was checked out for an early menopause, and although the tests came back negative, hot flushes were the norm and I just accepted them as part of my life.

The anti oestrogen medication I’m on has a long list of possible side effects, hot flushes being one of them.
side-effects-listNow there are sweet little blushes (pink cheeks), full-scale flushes (see above), and the plushiness of making oneself comfortable in the all-exclusive heat emitting duvet on my side of the bed, aka Rent-a-Furnace.

Last night was the worst, and the first time I can recall ever having horrendous sweats as well.
This does not bode well in these colder months when one is living in a metal cigar tube where condensation is a major problem in the first place.
bb movedI threw off the duvet to expose the top half of me in the hope of cooling down as the temperature outside dropped because the rain on the roof sounded more like icy sleet. Making sure Hubby was neatly tucked in, I tried to get comfy.
Fat chance.
The lower half of me was cooking well too by now, so I gently cycled my legs up past the dog so that my knees were facing the roof above the duvet and hoped sleep would come.
With my knee playing up and in full competition with my power surge, even fatter chance.
Poor dog was also beginning to overheat, so she got off the bed and went down the other end of the boat where things were cooler.

Hubby was also restless, and it wasn’t because of me.
He has his own leg pain problems and cold damp weather is the worst for him, so at 3.30 he got up to take some pain killers. This woke him up too much so he got dressed, settled down with the dog and blogged until the pill kicked in and he started to feel sleepy again.

Meanwhile in ‘the oven’, whilst one’s crumpets aren’t exactly burning, they are starting to roast well, and that nice little one-sided tan has darkened a couple of shades.
Hubby came back to bed around 5 am, and was cool enough to diffuse the boiling pot that was me so I managed to get back to sleep.
hot water bottleThe pair of us headed for the showers in tandem this morning, he to get some heat on his legs to assist his poor circulation, and me to wash away the sweaty residue of my unwanted blanket bath.
Saunas help with weight loss I believe, so I hope I’ve been given a head start this week.

Advertisements

About pensitivity101

Retired number cruncher with a vivid imagination, loves to cook, favourite food everything especially chocolate and jelly babies. Best friends are Hubby and Dog, Bro, MSM and our Dominoes Friend aka MOH (and his dog). Also a bit of a dog whisperer as I get on better with them than people sometimes! Due to a nightmare of a house sale in 2014, 'Home' was a 41 foot narrow boat until April 2017. We enjoyed swan and duck families for neighbours but times change and we are once again house hunting.
This entry was posted in diary, health, humour, Just a thought and tagged . Bookmark the permalink.

12 Responses to Flush, Blush or Plush?

  1. I hated those meds. I stopped 6 months shy of the 5 years because I had had it. One night I went outside in 20 degree F weather in a nightgown with bare feet to cool down (and I wasn’t cold). I still get mild heat surges but not those forest fires I used to get. All my clothes (including coats) had to be washable because it would be a sweat stew. Good luck to you and I hope your flashes settle down a little. At the time I took the meds there was a mild antidepressant that I could take to help with the heat flashes but I opted not to (probably foolishly). I was already on the estrogen med and an osteoporosis med (that’s the other bad side effect).

    • I was checked for osteoporosis and my bone density came out OK. It has been suggested I change the time of of taking my pill until the morning rather than at night, but the thought of having major power surges and dripping everywhere during the day is more scary than at night! At least it’s cooler (most times!) then, and if I’m still having them in the summer, I can strip off completely and just lie on top of the sheets. Can’t do that in the High Street! I’ll get there. šŸ™‚

      • Keep on top of your bone density. The meds seem to melt them away. I never found a good time to take the pills either. I tried some homeopathy things but none worked. Perhaps it will get better?

      • I believe they will be checking my bone density every two years because of the meds. In the meantime, I shall be increasing my vitamin D and calcium intakes. Hubby has offered to buy me a sun lamp if need be, bless hm.

  2. scifihammy says:

    I do sympathise. I have no thyroid, so have to take medication every single day. You can just imagine what that is like here, in a very hot country. I am Always too hot.

  3. scifihammy says:

    Oh sorry – sent too soon!
    I would play around with the time of taking your meds – it may help.
    But Good Luck anyway. šŸ™‚

  4. I love the sauna comment – it’s the optimistic way of looking at it, right?

  5. They are called night sweats but they are the same. Hugs

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s